advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Gaithersburg, Maryland, USA:

My nine year old daughter has had very severe migraine-type headaches over her eyes and frontal sides of her head nine times in the past three weeks since diagnosis. These have a pattern in the afternoon at about the time her Regular insulin is wearing off, and her NPH is almost at its peak. What causes this and how it can be prevented? When we check her blood sugar, it is usually between 117 and 188 mg/dl [6.5 and 10.4 mmol/L] and then climbs steadily. She doesn't feel a real low before all this occurs.

Answer:

I'm not sure. I just don't have enough information. I suppose it could be the drop in glucose with from lunch and the peak of NPH, but the numbers don't say so. When in doubt, back off of the insulin. That should do away with lows. See if that works to fix the headaches. Otherwise it could be something else. You might have to pursue it.

LD

DTQ-20001004003148
Original posting 11 Nov 2000
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.